Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 191, NWS Omaha, NE

May 27, 2006Dodge County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2006, 12:32 AM CDT for Dodge County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 12:32 AM CDT (05:32 UTC)
Expired
May 27, 2006, 1:00 AM CDT
In force
28 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Dodge County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 10 hours 2 minutes earlier.

Area forecast discussion, May 26, 2:30 PM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT FRI MAY 26 2006

.DISCUSSION...
CLOUD DEBRIS FROM MORNING CONVECTION OVER SOUTH CENTRAL NEBRASKA
CONTINUES TO LINGER ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON
LIMITING TEMPERATURES FOR THE TIME BEING. SURFACE LOW WAS LOCATED
OVER THE SOUTHEAST CORNER OF CO AT 18Z WITH WARM FRONT EXTENDING
ACROSS SOUTHERN KANSAS. MODELS LIFT THESE FEATURES NORTH THIS
AFTERNOON AND THIS EVENING TO VICINITY OF SOUTHERN NEBRASKA BORDER
BY LATE TONIGHT. CHANCE OF THUNDERSTORMS EXPECTED TO INCREASE ACROSS
THE AREA DURING THIS TIME ESPECIALLY MID EVENING ON AS LOW LEVEL JET
INTENSIFIES AND WEAK MID LEVEL WAVE APPROACHES. MAINLY DRY AFTER
THIS FOR SATURDAY INTO EARLY MONDAY AS SURFACE TROF SETS UP OVER THE
WESTERN HIGH PLAINS AND UPPER TROF MOVES INTO THE WESTERN CONUS.
HOT AND HUMID CONDITIONS EXPECTED DURING THIS TIME OVER THE AREA WITH
TEMPERATURE GUIDANCE IN CLOSE AGREEMENT. MODELS ALSO SIMILAR IN
TIMING OF COLD FRONT LATE MONDAY INTO MONDAY NIGHT WHEN BEST CHANCE
OF PRECIP EXPECTED AS WELL AS SEVERE POTENTIAL.

EXTENDED MODELS INDICATE TRANSITIONING UPPER PATTERN FOR TUESDAY
THROUGH FRIDAY AS RIDGE REDEVELOPS OVER THE WESTERN CONUS BY
THURSDAY. HAVE GENERALLY TRENDED FORECAST TOWARD HPC GUIDANCE DURING
THIS TIME WITH ONLY MINOR CHANGE TO THE FORECAST AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, May 26, 5:47 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT FRI MAY 26 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
547 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT
THROUGH SATURDAY MORNING. A FEW THUNDERSTORMS COULD BE SEVERE...
ESPECIALLY FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS SATURDAY.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

A STRENGTHENING LOW LEVEL JET AND A LITTLE INCREASE IN INSTABILITY
IS EXPECTED OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. IN ADDITION
A WARM FRONT OVER NORTHERN KANSAS SHOULD LIFT NORTH. THESE
FACTORS COULD EITHER CAUSE THUNDERSTORMS TO DEVELOP OVER THE
REGION OR ALLOW HIGH PLAINS CONVECTION TO HOLD TOGETHER AND MOVE
INTO THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM MONDAY AFTERNOON
THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AND TUESDAY.
A COLD FRONT IS FORECAST TO MOVE INTO EASTERN NEBRASKA MONDAY AND
THEN SLOW DOWN OR STALL OUT ACROSS OR NEAR THE SOUTHERN SECTIONS
OF NEBRASKA AND IOWA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT LIKELY TONIGHT OR SATURDAY
...ALTHOUGH IF SPOTTERS DO OBSERVE SEVERE WEATHER TONIGHT THEY ARE
ENCOURAGED TO RELAY THE INFORMATION TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT OFFICIALS.

CHERMOK

In the hours before

Local storm report, May 27, 12:12 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             DODGE                   41.72N 96.88W
05/26/2006  M0.75 INCH       DODGE              NE   LAW ENFORCEMENT

&&

CHERMOK
Local storm report, May 27, 12:27 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1227 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND GST     2 W RISING CITY         41.20N 97.34W
05/26/2006  E60 MPH          BUTLER             NE   PUBLIC

1200 AM     TSTM WND GST     2 W RISING CITY         41.20N 97.34W
05/27/2006  E60 MPH          BUTLER             NE   FIRE DEPT/RESCUE

1200 AM     HAIL             SCRIBNER                41.66N 96.66W
05/27/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

&&

CZAPOTOC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:50 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge40 min
May 27, 12:05 AM CDTSevere Thunderstorm WarningOAXSaunders25 min
May 27, 12:17 AM CDTSevere Thunderstorm WarningOAXWashington28 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy32 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXBurt47 min
May 27, 12:46 AM CDTSevere Thunderstorm WarningOAXDouglas29 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningOAXBurt32 min
May 27, 1:49 AM CDTWind AdvisoryOAXButler, Colfax, Gage, Jefferson, Lancaster, Platte and 3 more104 min
May 27, 6:52 AM CDTSevere Thunderstorm WarningOAXSaline23 min
May 27, 7:01 AM CDTSevere Thunderstorm WarningOAXPawnee29 min
May 27, 7:11 AM CDTSevere Thunderstorm WarningOAXJohnson34 min
May 27, 7:24 AM CDTSevere Thunderstorm WarningOAXNemaha, Richardson36 min
May 27, 8:22 AM CDTSevere Thunderstorm WarningOAXLancaster23 min
May 27, 8:51 AM CDTSevere Thunderstorm WarningOAXLancaster39 min
May 27, 12:21 PM CDTWind AdvisoryOAXAntelope, Boone, Butler, Colfax, Cuming, Dodge and 11 more7 hr
May 27, 1:03 AM CDTSevere Thunderstorm WarningOAXHarrison42 min
May 27, 1:14 AM CDTSevere Thunderstorm WarningOAXPottawattamie31 min
May 27, 1:36 AM CDTSevere Thunderstorm WarningOAXMills24 min
May 27, 1:43 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.